Alert archive / Ohio / Tornado Warnings in 2006
Tornado Warning 6, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Jun 22, 2006, 2:57 PM EDT for Mercer County, Ohio. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2006, 2:57 PM EDT (18:57 UTC)
- Expired
- Jun 22, 2006, 3:18 PM EDT
- In force
- 21 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Mercer County, OH
The radar
The Northern Indiana radar (KIWX), 116 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:19 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2364 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KILN 221858 TORILN OHC107-221930- /O.NEW.KILN.TO.W.0006.060622T1857Z-060622T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 257 PM EDT THU JUN 22 2006 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * TORNADO WARNING FOR... NORTHERN MERCER COUNTY IN WEST CENTRAL OHIO * UNTIL 330 PM EDT * AT 252 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR ROCKFORD. RADAR INDICATED THAT THE TORNADO PRODUCING STORM WAS LOCATED NEAR ROCKFORD...MOVING EAST AT 30 MPH. * THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN MERCER COUNTY...INCLUDING MENDON AND NEPTUNE. IF YOU ARE NEAR THE PATH OF THIS DANGEROUS STORM...TAKE COVER NOW MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR SOUTHEASTERN INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWESTERN OHIO. LAT...LON 4073 8479 4061 8478 4059 8444 4072 8446 $$
1 follow-up statement
000 WWUS51 KILN 221918 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 318 PM EDT THU JUN 22 2006 OHC107-221928- /O.CAN.KILN.TO.W.0006.000000T0000Z-060622T1930Z/ MERCER OH- 318 PM EDT THU JUN 22 2006 ...THE TORNADO WARNING FOR NORTHERN MERCER COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE TORNADO WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT. LAT...LON 4073 8479 4061 8478 4059 8444 4072 8446 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jun 22, 1:56 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 22, 1:56 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 156 PM EDT THU JUN 22 2006 .AVIATION /18Z-18Z/... PRIMARY IMPACTS TO AVIATION WILL BE CONVECTION THROUGH THE PERIOD. LINE OF STORMS CURRENTLY OVER INDIANA WILL CONTINUE EASTWARD THROUGH THE AFTERNOON AND EVENING. HAVE ATTEMPTED TO TIME LINE THROUGH THE TERMINALS USING TEMPO GROUP AND WILL REFINE AS IT GETS CLOSER. ALSO SEEING SOME STORMS DEVELOPING OUT AHEAD OF THE LINE SO BROAD BRUSHED VCTS AND CB DESIGNATORS. EXPECT TO HAVE A BREAK IN THE CONVECTION LATE IN THE EVENING AND INTO THE OVERNIGHT HOURS ALTHOUGH THIS MAY ALLOW FOR SOME VISIBILITY RESTRICTIONS TO DEVELOP IN MIST. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TOWARDS MORNING AND THEN CONTINUING INTO FRIDAY. HOWEVER THERE IS MUCH UNCERTAINTY IN THE EVOLUTION OF THIS CONVECTION SO HAVE BEEN FAIRLY GENERAL LATE IN THE FORECAST. && .PREV DISCUSSION... /ISSUED 1040 AM EDT THU JUN 22 2006/ SHORT TERM /REST OF TODAY/... MORNING SOUNDING SHOWED AN UNSTABLE AIRMASS ABOVE THE STABLE BOUNDARY LAYER. AND HAVE BEEN SEEING ISOLATED SHOWERS AND THUNDERSTORMS ALONG A NARROW CORRIDOR IN THE MIDDLE OF THE FORECAST AREA. SATELLITE INDICATES THAT MID LEVEL CONVECTIVE CLOUDS HAVE SINCE DIMINISHED. AS STABLE LAYER MIXES OUT CUMULUS WILL DEVELOP AND SOME STORMS MAY FORM. HOWEVER THE BETTER CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE LATER IN THE AFTERNOON AS CONVECTIVE COMPLEX IN ILLINOIS APPROACHES THE REGION. HAVE MADE SOME MINOR ADJUSTMENTS TO CLOUDS AND PRECIPITATION. PREVIOUS TEMPERATURE AND DEW POINT FORECAST LOOKS REASONABLE AT THIS POINT. SO WILL CONTINUE WITH HEAT ADVISORY IN THE SOUTH. PREV DISCUSSION... /ISSUED 434 AM EDT THU JUN 22 2006/ SHORT TERM /TODAY THROUGH SATURDAY/... FA REMAINS WARM SECTORED THIS MORNING. SCT SHRA/TSRA STILL FORMING ACRS THE NORTH ON THE H8 JET. THE 00Z NAM LOOKED TO HAVE A GOOD HANDLE ON THE CONVECTION ATTM AND BLENDS WILL WITH PREVIOUS FORECAST. GFS SEEMS TO SUFFER FOR CONVECTIVE FEED BACK AND FORMS CLOSED SFC LOW IN THE MID MS VLY LATE TNGT. GFS THEN SWINGS THIS LOW UP THE OHIO VALLEY FRI INTO SAT...KEEPING POPS HIGHS. HOWEVER WILL FOLLOW THE NAM SOLUTION FOR THIS PACKAGE. H5 IMPULSE PUSHES INTO THE REGION LATE THIS AFTN. CAPES CLIMB TO 1500-2500 J/KG WITH TD IN THE LOW 70S. FEEL THAT MOST OF THE PCPN WILL BE IN THE AFTN...BUT CANT RULE SOMETHING OUT THIS MRNG, CDFNT PUSHES THROUGH GREAT LAKES THIS AFTN AND INTO FA OVERNIGHT. THIS SHOULD ENHANCE THE LIFT. LOOKS LIKE BEST POPS WILL BE TONIGHT INTO FRI. FNT WILL STRADDLE THE FA AT 12Z FRI...BUT WILL CONTINUE TO WORK SOUTH DURING THE DAY HAS SFC HIGH BUILDS INTO THE WRN LAKES. FNT IS STILL IN NE KY AT 12Z SAT FOR HELD ONTO CHC POP INTO SAT FOR THE SE. FOLLOWED MAV/MET TEMPS FOR TODAY AND TONIGHT. ON FRIDAY WENT A COMPROMISED BETWEEN THE WARM MAV AND COOL MET. SITES LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... ADJUSTED THE START OF SATURDAY NIGHT TO BLEND WITH THE SHORT TERM FORECAST. SITES && .ILN WATCHES/WARNINGS/ADVISORIES... OH...HEAT ADVISORY FOR OHZ073-077>082-088 UNTIL 6 PM THURSDAY. KY...HEAT ADVISORY FOR KYZ089>100 UNTIL 6 PM THURSDAY. IN...HEAT ADVISORY FOR INZ075-080 UNTIL 6 PM THURSDAY. &&
Hazardous weather outlook, Jun 22, 1:02 PM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WILMINGTON OH 102 PM EDT THU JUN 22 2006 INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065- 070>072-074-230945- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN- MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY- GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON- HOCKING- 102 PM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ACROSS WESTERN INDIANA EARLY THIS AFTERNOON WILL PROGRESS INTO THE REGION THROUGH THE AFTERNOON. A SECOND ROUND OF THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. STORMS DURING THE AFTERNOON AND EVENING WILL BE STRONG TO SEVERE. DAMAGING WINDS WILL BE THE MAIN THREAT WITH SOME LARGE HAIL ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE THUNDERSTORMS WILL OCCUR ON FRIDAY. ONCE AGAIN SOME OF THE THUNDERSTORMS MAY BECOME STRONG ENOUGH TO PRODUCE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND POSSIBLE AGAIN THIS EVENING. INZ075-080-KYZ089>100-OHZ073-077>082-088-230945- OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN- GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 102 PM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO... SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ACROSS WESTERN INDIANA EARLY THIS AFTERNOON WILL BECOME MORE NUMEROUS AS THEY PROGRESS INTO THE REGION THROUGH THE AFTERNOON. A SECOND ROUND OF THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. STORMS DURING THE AFTERNOON AND EVENING WILL BE STRONG TO SEVERE. DAMAGING WINDS WILL BE THE MAIN THREAT WITH SOME LARGE HAIL ALSO POSSIBLE. IN ADDITION...A HEAT ADVISORY IS IN EFFECT UNTIL 6 PM FOR HEAT INDICES REACHING 100 TO 105 THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE THUNDERSTORMS WILL OCCUR ON FRIDAY. ONCE AGAIN SOME OF THE THUNDERSTORMS MAY BECOME STRONG ENOUGH TO PRODUCE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND POSSIBLE AGAIN THIS EVENING.
In the hours before
Special weather statement, Jun 22, 12:51 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1251 PM EDT THU JUN 22 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-222100- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 1251 PM EDT THU JUN 22 2006 ...NUMEROUS SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... HOT AND HUMID CONDITIONS ACROSS THE OHIO VALLEY HAVE CAUSED THE AIR MASS TO BECOME VERY UNSTABLE. EARLY THIS AFTERNOON...A LINE OF THUNDERSTORMS HAD ALREADY DEVELOPED AND WAS MOVING ACROSS WESTERN INDIANA. THESE STORMS WILL IMPACT THE REGION THROUGH THE AFTERNOON. ISOLATED STORMS MAY DEVELOP WELL OUT AHEAD OF THIS LINE AS WELL. A SECOND ROUND OF THUNDERSTORMS COULD AFFECT THE REGION IN THE EVENING AS STORMS BECOMING ORGANIZED IN THE MID MISSISSIPPI VALLEY MOVE EAST THROUGH THE DAY. CONDITIONS ARE FAVORABLE FOR DAMAGING WINDS AS WELL AS SOME LARGE HAIL WITH THUNDERSTORMS BOTH THIS AFTERNOON AND THIS EVENING. PEOPLE ACROSS WESTERN AND CENTRAL OHIO...SOUTHEAST INDIANA AND NORTHERN KENTUCKY SHOULD REMAIN ALERT FOR CHANGING WEATHER CONDITIONS. LISTEN TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR POSSIBLE SEVERE WEATHER WATCHES AND WARNINGS.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:40 AM EDT | Heat Advisory | ILN | Adams, Brown, Clermont, Hamilton, Highland, Pike and 2 more | 13 hr |
| Jun 22, 2:29 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 46 min |
| Jun 22, 2:34 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 41 min |
| Jun 22, 2:44 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 31 min |
| Jun 22, 2:53 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Licking | 52 min |
| Jun 22, 3:13 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Shelby | 47 min |
| Jun 22, 3:36 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan | 54 min |
| Jun 22, 3:52 PM EDT | Severe Thunderstorm Warning | ILN | Union | 47 min |
| Jun 22, 4:21 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 39 min |
| Jun 22, 4:26 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Licking | 49 min |
| Jun 22, 4:31 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 48 min |
| Jun 22, 4:39 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 47 min |
| Jun 22, 4:46 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 30 min |
| Jun 22, 4:51 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 39 min |
| Jun 22, 5:07 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 38 min |
| Jun 22, 5:22 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 38 min |
| Jun 22, 5:34 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 36 min |
| Jun 22, 6:01 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 44 min |
| Jun 22, 7:02 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 27 min |
| Jun 22, 7:46 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 44 min |
| Jun 22, 7:53 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 22 min |
Nearby
Tornado Warnings in Ohio, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.